Alert archive / Florida / Red Flag Warnings in 2020
Red Flag Warning 1, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 7, 2020, 3:00 AM EDT for 4 counties in Florida. It took effect at May 7, 2020, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2020, 3:00 AM EDT (07:00 UTC)
- In effect from
- May 7, 2020, 11:00 AM EDT
- Expired
- May 7, 2020, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668 WWUS82 KMFL 070700 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 300 AM EDT Thu May 7 2020 FLZ067-070>075-080000- /O.UPG.KMFL.FW.A.0006.200507T1500Z-200508T0000Z/ /O.NEW.KMFL.FW.W.0001.200507T1500Z-200508T0000Z/ Inland Palm Beach-Inland Collier-Inland Broward-Metro Broward- Inland Miami-Dade-Metro Miami-Dade-Mainland Monroe- 300 AM EDT Thu May 7 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 067...070...071...072...073...074 AND 075... The National Weather Service in Miami has issued a Red Flag Warning...which is in effect from 11 AM this morning to 8 PM EDT this evening. The Fire Weather Watch is no longer in effect. * Affected area...Fire weather zones 067...070...071...072... 073...074 and 075. * Wind...North-northwest winds around 15 mph with higher gusts expected today. * Humidity...Afternoon relative humidity in the 20s, except in the lower and middle 30s over metropolitan areas closer to the Atlantic and Gulf coasts. * Impacts...Any fires that develop will likely yield extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ FLZ069-080000- /O.NEW.KMFL.FW.W.0001.200507T1500Z-200508T0000Z/ Coastal Collier- 300 AM EDT Thu May 7 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 069... The National Weather Service in Miami has issued a Red Flag Warning...which is in effect from 11 AM this morning to 8 PM EDT this evening. * Affected area...Fire weather zone 069. * Wind...North-northwest winds around 15 mph with higher gusts expected today. * Humidity...Afternoon relative humidity in the 20s, except in the lower and middle 30s over metropolitan areas closer to the Atlantic and Gulf coasts. * Impacts...Any fires that develop will likely yield extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ FLZ168-172-173-080000- /O.EXA.KMFL.FW.A.0006.200507T1500Z-200508T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 300 AM EDT Thu May 7 2020 ...FIRE WEATHER WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING FOR BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 168...172 AND 173... The National Weather Service in Miami has issued a Fire Weather Watch...which is in effect from 11 AM EDT this morning through this evening. * Affected area...Fire weather zones 168...172 and 173. * Wind...North-northwest winds around 15 mph with higher gusts possible today. * Humidity...Afternoon relative humidity in the 20s, except in the lower and middle 30s over metropolitan areas closer to the Atlantic and Gulf coasts. * Impacts...Any fires that develop will likely yield extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. $$ FLZ063-066-068-174-080000- /O.CON.KMFL.FW.A.0006.200507T1500Z-200508T0000Z/ Glades-Hendry-Metro Palm Beach-Far South Miami-Dade- 300 AM EDT Thu May 7 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING FOR BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 063...066...068 AND 174... * Affected area...Fire weather zones 063...066...068 and 174. * Wind...North-northwest winds around 15 mph with higher gusts possible today. * Humidity...Afternoon relative humidity in the 20s, except in the lower and middle 30s over metropolitan areas closer to the Atlantic and Gulf coasts. * Impacts...Any fires that develop will likely yield extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. $$ Cohen
3 follow-up statements
032 WWUS82 KMFL 070707 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 307 AM EDT Thu May 7 2020 FLZ067-069>075-080000- /O.CON.KMFL.FW.W.0001.200507T1500Z-200508T0000Z/ Inland Palm Beach-Coastal Collier-Inland Collier-Inland Broward- Metro Broward-Inland Miami-Dade-Metro Miami-Dade-Mainland Monroe- 307 AM EDT Thu May 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 067...069...070...071...072... 073...074 AND 075... * Affected area...Fire weather zones 067...069...070...071... 072...073...074 and 075. * Wind...North-northwest winds around 15 mph with higher gusts expected today. * Humidity...Afternoon relative humidity in the 20s, except in the lower and middle 30s over metropolitan areas closer to the Atlantic and Gulf coasts. * Impacts...Any fires that develop will likely yield extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. $$ FLZ063-066-068-168-172>174-080000- /O.CON.KMFL.FW.A.0006.200507T1500Z-200508T0000Z/ Glades-Hendry-Metro Palm Beach-Coastal Palm Beach-Coastal Broward- Coastal Miami-Dade-Far South Miami-Dade- 307 AM EDT Thu May 7 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING FOR BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 063...066...068... 168...172...173 AND 174... * Affected area...Fire weather zones 063...066...068...168... 172...173 and 174. * Wind...North-northwest winds around 15 mph with higher gusts possible today. * Humidity...Afternoon relative humidity in the 20s, except in the lower and middle 30s over metropolitan areas closer to the Atlantic and Gulf coasts. * Impacts...Any fires that develop will likely yield extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. $$ Cohen
643 WWUS82 KMFL 071848 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 248 PM EDT Thu May 7 2020 FLZ067-069>075-080000- /O.CON.KMFL.FW.W.0001.000000T0000Z-200508T0000Z/ Inland Palm Beach-Coastal Collier-Inland Collier-Inland Broward- Metro Broward-Inland Miami-Dade-Metro Miami-Dade-Mainland Monroe- 248 PM EDT Thu May 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 067...069...070...071...072... 073...074 AND 075... * Affected area...fire weather zones 067...069...070...071... 072...073...074 and 075. * Wind...North-northwest winds around 15 mph with higher gusts expected today. * Humidity...Afternoon relative humidity in the 20s, except in the lower and middle 30s over metropolitan areas closer to the Atlantic and Gulf coasts. * Impacts...Any fires that develop will likely yield extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. $$ FLZ063-066-068-168-172>174-080000- /O.CON.KMFL.FW.A.0006.000000T0000Z-200508T0000Z/ Glades-Hendry-Metro Palm Beach-Coastal Palm Beach-Coastal Broward- Coastal Miami-Dade-Far South Miami-Dade- 248 PM EDT Thu May 7 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 063...066...068... 168...172...173 AND 174... * Affected area...fire weather zones 063...066...068...168... 172...173 and 174. * Wind...North-northwest winds around 15 mph with higher gusts possible today. * Humidity...Afternoon relative humidity in the 20s, except in the lower and middle 30s over metropolitan areas closer to the Atlantic and Gulf coasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. * Impacts...Any fires that develop will likely yield extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. $$
232 WWUS82 KMFL 080005 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 805 PM EDT Thu May 7 2020 FLZ067-069>075-080115- /O.EXP.KMFL.FW.W.0001.000000T0000Z-200508T0000Z/ Inland Palm Beach-Coastal Collier-Inland Collier-Inland Broward- Metro Broward-Inland Miami-Dade-Metro Miami-Dade-Mainland Monroe- 805 PM EDT Thu May 7 2020 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 067...069...070...071...072...073...074 AND 075... Relative humidity values have increased. Near critical fire weather conditions are again possible tomorrow afternoon especially for western inland portions of South Florida. $$ FLZ063-066-068-168-172>174-080115- /O.EXP.KMFL.FW.A.0006.000000T0000Z-200508T0000Z/ Glades-Hendry-Metro Palm Beach-Coastal Palm Beach-Coastal Broward- Coastal Miami-Dade-Far South Miami-Dade- 805 PM EDT Thu May 7 2020 ...FIRE WEATHER WATCH HAS EXPIRED FOR FIRE WEATHER ZONES 063...066...068...168...172...173 AND 174... Relative humidity values have increased. Near critical fire weather conditions are again possible tomorrow afternoon especially for western inland portions of South Florida. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 1:01 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 7, 1:01 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Miami FL
101 AM EDT Thu May 7 2020
...FIRE WEATHER WATCH IN EFFECT ON THURSDAY FOR MUCH OF SOUTH
FLORIDA...
...EXTENDED HEAVY-RAIN EVENT AND STRONG THUNDERSTORMS POSSIBLE
LATE SATURDAY INTO MONDAY FOR SOUTH FLORIDA...
.Aviation...(For the 06Z TAFs)
VFR and dry conditions are expected through tonight. Breezy winds
will become northwesterly to northerly today in the wake of a cold
front advancing southward. Winds will veer to more northerly to
northeasterly during the late afternoon and evening hours.
&&
.Prev Discussion... /issued 734 PM EDT Wed May 6 2020/
Update...
Adjusted wind speeds/gusts up slightly for tomorrow with the
evening update. The previously mentioned fire weather concerns
remain for tomorrow afternoon given the low RH values and breezy
winds. The Fire Weather Watch remains in effect tomorrow for all
inland portions of South Florida.
Short Term (Through Thursday)...
Warm and dry conditions will continue this afternoon, becoming even
more dry for tomorrow as a dry cold front pushes through the area
tonight. The cold front will knock high temperatures down into the
80s across the area for tomorrow, with relative humidity values
falling into the 20-35% range. This will lead to elevated fire
weather conditions across the entire area tomorrow afternoon.
Long Term (Friday through Tuesday)...
An area of high pressure will continue to move eastward into the
Atlantic on Friday. Many areas will remain dry throughout the day,
however, the winds will shift around to a more southeasterly
direction. This will allow for the lower level moisture to slowly
start increasing across the region. High temperatures on Friday
will generally range from the lower 80s across the east coast to
around 90 across the interior sections.
The weather pattern will start to change on Saturday as a cold
front will move into the northern and central portion of Florida
throughout the day and eventually stall out to the north of the
region. This will allow for the winds to shift to a more south to
southwesterly direction. At the same time, a disorganized area of
low pressure will begin to develop in the Gulf of Mexico and push
eastward towards South Florida. This will allow for plenty of
moisture advection to take place across the region later on
Saturday and lasting through Sunday and into Monday. This will
increase the chances of showers and thunderstorms significantly
during this time frame and the potential for a prolonged heavy
rainfall event will be possible. Stronger thunderstorms cannot be
ruled out during this time frame as well. Since the weather
pattern has been so dry recently, it may take some time for soil
saturation to occur for runoff to take place, however, long
duration training of showers and thunderstorms could increase the
flooding potential. Even though some uncertainty exists in the
exact details and locations of where the heaviest rain may fall,
the confidence in an active weather pattern across the region is
increasing for later Saturday through early next week.
The latest computer model guidance shows the widespread
precipitation moving offshore by Tuesday as an area of high
pressure tries to build into the region from the north. The
chances of showers and thunderstorms will still remain in the
forecast, especially farther to the south as some of the computer
model guidance continues to show some midlevel impulses moving
across the area during this time frame. This will continue to be
monitored as the rest of the week progresses.
Marine...
A dry cold front will push through the area tonight with NW to N
winds in its wake. This will cause seas in the Atlantic to rise into
the 5 to 7 foot range, with the highest in the Gulf Stream, before
subsiding Friday into the weekend. Unsettled weather is expected
late this weekend into early next week with widespread showers and
thunderstorms forecast for the waters.
Fire Weather...
Elevated fire weather conditions are possible this afternoon for
Miami-Dade and Broward counties with very warm temperatures and
dry conditions this afternoon. A Fire Weather Watch is in effect
for those counties through 8PM. A dry cold front passage tonight
will create even drier conditions across the entire area for
tomorrow, with relative humidity values ranging from 20- 35%. As a
result a fire weather watch is in effect for all of South Florida
tomorrow afternoon.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 82 65 82 68 / 0 0 0 0
Fort Lauderdale 84 69 82 72 / 0 0 0 0
Miami 86 68 83 71 / 0 0 0 0
Naples 83 62 85 68 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from 11 AM EDT this morning through this
evening for FLZ063-066>068-070>075-174.
AM...None.
GM...None.
&&
Aviation...90/CohenHazardous weather outlook, May 6, 2:56 PM EDT, 12 hours 4 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 256 PM EDT Wed May 6 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070700- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 256 PM EDT Wed May 6 2020 ...ENHANCED/CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTH FLORIDA... ...MODERATE RISK OF RIP CURRENTS COLLIER COUNTY BEACHES... ...ACTIVE WEATHER POSSIBLE LATE THIS WEEKEND... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: There is a moderate risk of rip currents across the Collier County beaches today. Wind: Winds close to 20 kts and gusting higher will be possible later today and tonight mainly across the offshore waters of Collier county and the offshore waters of the southeast Florida coast. This will be ahead and behind a weak cold that will be moving across the area tonight. Small craft should exercise caution. Fire: Relative humidities are forecast to plunge this afternoon ahead of the cold front which could result in enhanced to critical fire weather conditions particularly across interior portions of South Florida with greatest risk across metro and inland areas of Miami Dade and Broward where a Fire Weather Watch is in effect. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Critical fire weather conditions will persist into Thursday across all inland areas of South Florida with enhanced conditions persisting for interior and western areas through late in the week. Hazardous marine conditions are likely to develop Thursday into Friday across the offshore waters of the Southeast Florida coast and again early next week across the Palm Beach coastal waters. The risk of rip currents will remain at least moderate across all of the South Florida beaches on Thursday and then remain moderate to high across the Southeast Florida beaches Friday and on through the weekend while becoming low for the Collier County beaches. An active weather pattern is likely to develop by the latter part of the weekend. While uncertain, the risk for flooding and/or strong thunderstorms may increase during this time. Keep up with forecast changes. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:00 AM EDT | Small Craft Advisory | MFL | 23 hr |
Nearby
Red Flag Warnings in Florida, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.